MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-8-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the procedure was completed by removing the spring coil from the body as a whole, and another spring coil was used for embolization.No issues were encountered prior to coil non-detachment.It was noted that there was no abnormality on pushwire.The proximal detachment point was kinked, but there was no sign of breakage.
 
Event or Problem Description
Medtronic received a report that an axium coil could not be detached.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the left c6 with a max diameter of 11 mm and a 5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that when the healthcare professional (hcp) was performing coil embolization, after this coil was delivered in place, the detacher was used but failed to detach it.The marked section at the tail end of the pusher could not be broken off, and it only kinked but did not break.Later, an attempt was made to detach it by hand directly, but the pusher still could not be broken off.An attempt was also made to perform electrolytic detachment, but it still failed.Finally, the whole was withdrawn.The physician attempted to detach the coil with the instant detacher 2 times and did not try to detach with another instant detacher.It was noted that there was no issue with the instant detacher.Manual method was attempted 2 times.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21619317
Report Number9617601-2025-00242
Device Sequence Number20500317
Product Code KRD
UDI-Device Identifier00847536037762
UDI-Public00847536037762
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-8-3D
Device Catalogue NumberQC-4-8-3D
Device Lot Number228640114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/11/2025
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale